MAUDE Adverse Event Report: DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS PEEK; SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE

DEPUY MITEK LLC US 4.75MM HEALIX KNOTLESS PEEK; SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE
Catalog Number 222287
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/31/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint device was received and reviewed.Visual observations reveal the sutures are wrapped around and cut through the anchor.The distal tip of the anchor looks deformed consistent with excess tension when the suture is being pulled back.The free limbs of the suture should be released after driving the anchor in to release tension.There is evidence that the deformity of the anchor was caused by excess tension from pulling suture back.This type of failure can be attributed to user technique.A batch record review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.We cannot discern a root cause for the reported failure.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device will be disposed through proper channels.Udi: (b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported an arthrex bio-corkscrew anchor and healix knotless was used as the lateral row anchor.Anchor did not bite to the bone and pulled out of the bone.The anchor did no disengage from the inserter and is stuck to the inserter.The suture had to be cut from the anchor for the surgeon to complete the procedure.

Brand Name
4.75MM HEALIX KNOTLESS PEEK
Common Device Name
SOFT-TISSUE ANCHOR, NON-BIODEGRADABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7597445
Report Number1221934-2018-50654
Device Sequence Number19238264
Product Code MAI
UDI-Device Identifier10886705020393
UDI-Public10886705020393
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113534
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/31/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2015
Device Catalogue Number222287
Device Lot Number3606103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2013
Initial Date Received by Manufacturer 01/31/2013
Initial Report FDA Received Date06/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1